Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 8, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Apr 13, 2019, 10:35 PM CDT for 6 counties in Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2019, 10:35 PM CDT (03:35 UTC)
- Expired
- Apr 14, 2019, 3:49 AM CDT
- In force
- 5 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 34 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.6 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2677 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -115 m²/s²
- 0-3 km storm-relative helicity
- -70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
484 WWUS74 KCRP 140335 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 1035 PM CDT Sat Apr 13 2019 ...NORTHWEST WINDS WILL STRENGTHEN AGAIN OVERNIGHT... .Northwest winds will strengthen again through early Sunday morning. This will be due an area of high pressure pushing rapidly into South Texas. TXZ242>247-342>347-442-443-447-141100- /O.NEW.KCRP.WI.Y.0008.190414T0335Z-190414T1100Z/ Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas- Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio- Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands- Including the cities of Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 1035 PM CDT Sat Apr 13 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CDT SUNDAY... The National Weather Service in Corpus Christi has issued a Wind Advisory, which is in effect until 6 AM CDT Sunday. * TIMING...Through Sunday morning. * WINDS...Northwest 25 to 30 mph with gusts to 35 mph. * IMPACTS...Driving high profile vehicles will be difficult at times. Loose outdoor objects will be blown over. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ MB
1 follow-up statement
439 WWUS74 KCRP 140849 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 349 AM CDT Sun Apr 14 2019 TXZ242>247-342>347-442-443-447-141000- /O.CAN.KCRP.WI.Y.0008.000000T0000Z-190414T1100Z/ Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas- Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio- Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands- Including the cities of Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 349 AM CDT Sun Apr 14 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Corpus Christi has cancelled the Wind Advisory. Northwest winds are expected to remain below wind advisory criteria. However a few gusts between 25 to 30 mph will be possible along the immediate coast through the early morning hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Apr 13, 6:22 PM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Apr 13, 6:22 PM CDT, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
622 PM CDT Sat Apr 13 2019
.DISCUSSION...
Please see the aviation discussion below for more details.
&&
.AVIATION...
VFR conditions will prevail through the next 24 hours across all
terminals. Could see some very brief vsby restrictions due to
blowing dust for the CRP terminal over the next few hours. The
main concern will be strong NW winds tonight. Gusts will generally
be in the 30-35 kt range through around 02-03Z for COT and LRD,
06Z for ALI, and 08-10Z for CRP and VCT. A brief lull will be
possible across the eastern terminals early this evening but
should again increase after 02Z as the pressure gradient
increases with a surging high pressure area southeastward. Winds
will rapidly diminish from west to east during the morning and
early afternoon timeframe.
&&
.PREV DISCUSSION... /Issued 459 PM CDT Sat Apr 13 2019/
DISCUSSION...
Recent observations indicate wind advisory criteria has already
reached eastern portions of the CWA late this afternoon. BUFKIT
momentum transfer values along with LAMP guidance and most other
guidance suggests wind advisory criteria being met through early
evening. Deep dry adiabatic conditions extending from the surface
to 700-800 mb will maintain excellent mixing conditions for the
next several hours. That is when gusts up to 40-45 knots will be
possible across the wind advisory area. Once sun sets, the winds
will still remain strong as the pressure gradient increases. Not
expecting winds to be quite as strong as the mixing will not be
quite as good or as deep as it currently is now. With all this
said, decided to expand the wind advisory further east towards the
southeast Coastal Bend and also extend in time through 03Z. Will
only extend it for an hour for the original area out west.
GeoColor imagery shows several low-level plumes of blowing dust,
due to these strong northwest winds, affecting the southeast
portions of the Coastal Bend. Decided to issue a Blowing Dust
Advisory for this area through 03Z this evening, matching the time
of the wind advisory.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 53 78 56 82 66 / 0 0 0 0 10
Victoria 50 75 51 81 62 / 0 0 0 0 10
Laredo 53 80 56 90 65 / 0 0 0 0 10
Alice 51 78 52 84 63 / 0 0 0 0 10
Rockport 53 74 61 77 68 / 0 0 0 0 10
Cotulla 48 77 51 87 61 / 0 0 0 0 10
Kingsville 51 78 53 84 65 / 0 0 0 0 10
Navy Corpus 56 76 63 79 69 / 0 0 0 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Blowing Dust Advisory until 10 PM CDT this evening For the
following zones: Coastal Kleberg...Coastal Nueces...Coastal
San Patricio...Inland Kleberg...Inland Nueces...Inland San
Patricio...Jim Wells...Kleberg Islands...Nueces Islands.
Wind Advisory until 10 PM CDT this evening For the following
zones: Bee...Coastal Kleberg...Coastal Nueces...Coastal San
Patricio...Inland Kleberg...Inland Nueces...Inland San
Patricio...Jim Wells...Kleberg Islands...Live Oak...Nueces
Islands.
Red Flag Warning until 7 PM CDT this evening For the following
zones: Duval...La Salle...McMullen...Webb.
Wind Advisory until 8 PM CDT this evening For the following
zones: Duval...La Salle...McMullen...Webb.
GM...Small Craft Advisory until 1 PM CDT Sunday For the following
zones: Bays and Waterways from Baffin Bay to Port Aransas...
Bays and Waterways from Port Aransas to Port O'Connor...
Coastal waters from Baffin Bay to Port Aransas out 20 NM...
Coastal waters from Port Aransas to Matagorda Ship Channel
out 20 NM...Waters from Baffin Bay to Port Aransas from 20
to 60 NM...Waters from Port Aransas to Matagorda Ship
Channel from 20 to 60 NM.
&&
MB/80...AVIATIONHazardous weather outlook, Apr 13, 5:30 AM CDT, 17 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 530 AM CDT Sat Apr 13 2019 TXZ229>234-239>247-342>347-442-443-447-141030- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 530 AM CDT Sat Apr 13 2019 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Isolated thunderstorms possible this morning, mainly across the northern Brush Country and Victoria Crossroads. Red Flag Warning for Duval, La Salle, McMullen, and Webb Counties due to Critical fire weather conditions this afternoon and early evening. RH values of 10 to 20 percent this evening with gusty west- northwest winds up to 40 mph. East of the area across the Coastal Bend and Victoria Crossroads, Elevated fire weather conditions will exist. Wind Advisory for Duval, La Salle, McMullen, and Webb Counties this afternoon and early evening. West to northwest winds with gusts up to 40 mph expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated thunderstorms Tuesday night through Wednesday night mainly over the Coastal Plains. An Elevated fire weather condition may occur over the Brush Country and Rio Grande Plains Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-141030- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 530 AM CDT Sat Apr 13 2019 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Dense Fog Advisory for bays and nearshore waters south of Port Aransas through 8 AM CST. Small Craft Advisories in effect for the offshore waters today due to hazardous seas. Small Craft Advisories extended to all marine zones this evening through Sunday morning for strong west to northwest winds. A few gusts to gale force will be possible across the Gulf waters. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated thunderstorms Tuesday night through Thursday morning. Small Craft Advisory conditions may occur Monday night and Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 85/87
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 12:44 PM CDT | Small Craft Advisory | CRP | 2 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.